Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 173, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 12, 2011, 7:07 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 7:07 PM CDT (00:07 UTC)
- Expired
- May 12, 2011, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -483 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308
WUUS54 KOHX 130007
SVROHX
TNC149-187-130030-
/O.NEW.KOHX.SV.W.0173.110513T0007Z-110513T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
707 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 PM CDT
* AT 707 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR EAGLEVILLE...MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...
WALTERHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3603 8637 3601 8636 3599 8630 3593 8620
3571 8653 3586 8667 3604 8638
TIME...MOT...LOC 0007Z 229DEG 32KT 3583 8656
$$
FORECASTER: 311 follow-up statement
676
WWUS54 KOHX 130019
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
719 PM CDT THU MAY 12 2011
TNC187-130029-
/O.CAN.KOHX.SV.W.0173.000000T0000Z-110513T0030Z/
WILLIAMSON TN-
719 PM CDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILLIAMSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3574 8654 3588 8657 3591 8630 3587 8629
3575 8647
TIME...MOT...LOC 0019Z 259DEG 22KT 3582 8648
$$
TNC149-130030-
/O.CON.KOHX.SV.W.0173.000000T0000Z-110513T0030Z/
RUTHERFORD TN-
719 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RUTHERFORD COUNTY UNTIL 730 PM CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MURFREESBORO...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO.
LAT...LON 3574 8654 3588 8657 3591 8630 3587 8629
3575 8647
TIME...MOT...LOC 0019Z 259DEG 22KT 3582 8648
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:50 PM CDT, 17 minutes earlier.
Area forecast discussion, May 12, 6:50 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 650 PM CDT THU MAY 12 2011 .UPDATE...FOR 00Z AVIATION DISCUSSION. && .AVIATION...00Z AVIATION DISCUSSION. UNCERTAINTIES...EXACT LOCATION DEVELOPMENT IMPACTS SHWRS/TSTMS... STRENGTH OF CONVENTION 13/12Z-13/15Z...LENGTH OF CONVECTION 13/18Z-13/24Z. SEVERAL AMDS POSSIBLE AOA 13/08Z-13/24Z. EXPECT SHWRS/TSTMS TO MOVE EWD AND IMPACT CSV AOA 13/02Z. SOME GUST POTENTIAL POSSIBLE...UP TO 20 KTS...BUT WITH DIURNAL INSTABILITY INFLUENCES WEAKENING...SHOULD NOT BE AS STRONG AS 41KT GUSTS BNA EXPERIENCED AT 12/2253Z. ANOTHER UPPER LEVEL DISTURBANCE EXPECTED TO MOVE SW-NE ACROSS MID STATE AOA 13/10Z-13/18Z...AND THUS HAVE ADDRESSED WITH MVFR CEILINGS/VSBYS. ANOTHER UPPER LEVEL DISTURBANCES IS EXPECTED TO MOVE ACROSS MID STATE AOA 13/18Z-13/24Z. AT THIS POINT...WITH DIURNAL INFLUENCES BECOMING EVEN MORE ENHANCED...ALONG WITH INCREASING ATM INSTABILITY...ALL AS A SFC FRONT APPROACHES W PORTIONS OF THE MID STATE AND UPPER LEVEL LOW LOW MOVES INTO S MO /MO BOOTHEAL BY 13/24Z. AS A RESULT...WILL GO WITH CATEGORICAL TSRA AND MVFR CEILINGS/VSBYS FROM 13/18Z-13/24Z AT BOTH TAF SITES. && .PREV DISCUSSION.../ISSUED 605 PM CDT THU MAY 12 2011/ UPDATE... CONVECTION NOW WORKING ACROSS CENTRAL PORTIONS OF THE MID STATE. A FEW OF THE STORMS HAVE BEEN IN THE STRONG CATEGORY. NO CHANGES TO THE GRIDS FOR NOW. BUT...I WILL GO AHEAD AND REISSUE THE ZONES SO AS TO REMOVE THE LATE AFTERNOON WORDING IN THE 1ST PERIOD. PREV DISCUSSION.../ISSUED 403 PM CDT THU MAY 12 2011/ SHORT TERM...WITH UPPER RIDGE NOW EAST OF OUR AREA, AND UPPER LOW OVER THE CENTRAL AND SOUTHERN PLAINS, WE ARE NOW SEEING INTERMITTENT UPPER LEVEL DISTURBANCES EJECTING OUT OF THE ARK-LA-TX AREA TOWARD MIDDLE TENNESSEE. ONE OF THOSE DISTURBANCES PUSHED INTO WESTERN TENNESSEE THIS AFTERNOON, SPARKING SCATTERED THUNDERSTORM DEVELOP NEAR THE TENNESSEE RIVER. THIS ACTIVITY WILL SPREAD EASTWARD FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. AS A RESULT, WILL INCLUDE A LATE AFTERNOON PERIOD IN THE UPCOMING ZFP PACKAGE. EXPECT THE CURRENT BATCH OF THUNDERSTORMS TO LOSE SOME STEAM AFTER SUNSET. HOWEVER, ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH INTO OUR AREA LATE TONIGHT AND INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN OVER OUR WESTERN COUNTIES. THESE SHOWERS AND STORMS WILL OVERSPREAD THE REMAINDER OF THE MID STATE ON FRIDAY. THE MOST NUMEROUS SHOWERS AND STORMS OVER WESTERN SECTIONS ARE EXPECTED TO OCCUR IN THE MORNING, WITH MAINLY JUST SCATTERED CONVECTION BEHIND THE SHORTWAVE DURING THE AFTERNOON. A SURFACE COLD FRONT PUSHES TO NEAR THE MISSISSIPPI RIVER BY 00Z/SATURDAY, AND TO THE TENNESSEE RIVER BY 12Z/SATURDAY. EXPECT SHOWERS AND THUNDERSTORMS TO ONCE AGAIN BECOME LIKELY IN ADVANCE OF THIS FRONT FRIDAY NIGHT. STARTING SATURDAY, WE MAKE A BIG SWING IN TEMPERATURES...FROM HAVING HIGH TEMPS RUNNING 10 TO 15 DEGREES ABOVE NORMAL, TO HIGH TEMPS RUNNING SOME 10 DEGREES BELOW NORMAL. SATURDAY LOOKS LIKE LIKE A MOSTLY CLOUDY AND COOL DAY, AS UPPER LOW IS FORECAST TO TRACK ACROSS OUR AREA. SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY AS THIS UPPER PASSES BY. HIGHS ARE ONLY EXPECTED TO REACH THE UPPER 60S TO LOWER 70S. AS UPPER LOW LIFTS NORTHEAST SATURDAY NIGHT AND SUNDAY, BELIEVE THE BEST CHANCE FOR SHOWERS WILL BE ACROSS OUR NORTHERN COUNTIES AND ONLY SLIGHT CHANCES ACROSS THE SOUTH. PLAN TO KEEP DAYTIME TEMPS RELATIVELY COOL THROUGH SUNDAY, AND LITTLE DIURNAL VARIATION IN TEMPS DUE TO CLOUDS. LONG TERM...MOSTLY CLOUDY AND COOL PERIOD CONTINUES SUNDAY NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LOW ROTATES IN FROM THE NORTHWEST, ALONG WITH A CHANCE FOR SHOWERS. SUNSHINE FINALLY STARTS TO BECOME MORE PLENTIFUL WEDNESDAY AND THURSDAY NEXT WEEK, AS UPPER LOW LIFTS SLOWLY NORTH AND EAST. MAX TEMPERATURES WILL FINALLY START TO RECOVER TO AT LEAST THE LOWER AND MIDDLE 70S MOST AREAS BY NEXT THURSDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, May 12, 2:51 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT THU MAY 12 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 251 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM, UNSTABLE AIR MASS THIS AFTERNOON AS TEMPERATURES RISE THROUGH THE 80'S. MOST STORMS SHOULD REMAIN BELOW SEVERE THRESHOLDS, ALTHOUGH A FEW MAY BECOME SEVERE, ESPECIALLY IN AREAS WEST OF NASHVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN APPROACHING FRONTAL SYSTEM COMBINED WITH GOOD VERTICAL WIND SHEAR AND INCREASING ATMOSPHERIC INSTABILITY WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN MAR
In the hours before
Special weather statement, May 12, 3:35 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT THU MAY 12 2011 TNZ005>007-022>026-056>058-093-094-122200- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN-LEWIS-WAYNE-LAWRENCE- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...LOBELVILLE... CENTERVILLE...HOHENWALD...WAYNESBORO...LAWRENCEBURG 335 PM CDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN MIDDLE TENNESSEE LATE THIS AFTERNOON... NUMEROUS THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS PORTIONS OF WESTERN MIDDLE TENNESSEE LATE THIS AFTERNOON AS A WEAK BOUNDARY PUSHES ACROSS THE AREA. SOME OF THESE STORMS WILL BECOME STRONG, WITH WIND GUSTS UP TO 50 MILES AN HOUR, HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER, AND TORRENTIAL RAINFALL CAPABLE OF PRODUCING BRIEF FLOODING. THE CELLS ARE MOVING TOWARD THE NORTHEAST AROUND 25 MILES AN HOUR. ROSE
Special weather statement, May 12, 5:03 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 503 PM CDT THU MAY 12 2011 TNZ006>009-025>029-056>062-075-093>095-130015- MONTGOMERY-ROBERTSON-SUMNER-MACON-DICKSON-CHEATHAM-DAVIDSON- WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD...GALLATIN... LAFAYETTE...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI 503 PM CDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN AND CENTRAL PORTIONS OF MIDDLE TENNESSEE THROUGH LATE AFTERNOON AND INTO THE EARLY EVENING HOURS... NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN MIDDLE TN THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST NORTHEAST AT AROUND 25 MPH. THESE STORMS ARE EXPECTED TO REACH PORTLAND...FRANKLIN...COLUMBIA AND THE NASHVILLE METRO AREA BETWEEN 545 PM AND 630 PM. SOME OF THESE STORMS WILL BECOME STRONG, WITH WIND GUSTS UP TO 50 MILES AN HOUR, HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER, AND TORRENTIAL RAINFALL CAPABLE OF PRODUCING BRIEF FLOODING. 21
Local storm report, May 12, 6:18 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM LIGHTNING 5 N NASHVILLE 36.24N 86.78W
05/12/2011 DAVIDSON TN EMERGENCY MNGR
IN MADISON TN...LIGHTNING STRUCK A BUIDLING AT 328 E OLD
HICKORY BLVD...THE BUILDING IS ON FIRE.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 43 min |
| May 13, 7:50 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 115 min |
| May 13, 10:13 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 32 min |
| May 13, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| May 13, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.